Sample Name: Shortness Of Breath - Progress Note
Description: The patient was admitted approximately 3 days ago with increasing shortness of breath secondary to pneumonia. Pulmonary Medicine Associates have been contacted to consult in light of the ICU admission.
(Medical Transcription Sample Report)
Ms. ABCD is a 42-year-old female who was admitted approximately 3 days ago with increasing shortness of breath secondary to pneumonia. She has a history of bipolar disorder and is on considerable pain medication regimen due to prior motor vehicle accident.
She was evaluated this a.m. and was without any significant clinical change. Her white count has been improving and down to 12,000. A chest x-ray obtained today showed some bilateral infiltrates, but no acute cardiopulmonary change. There was a suggestion of a bilateral lower lobe pneumonitis or pneumonia.
She has been on Zosyn for the infection.
Throughout her hospitalization, we have been trying to adjust her pain medications. She states that the methadone did not work for her. She was "immune" to oxycodone. She had been on tramadol before and was placed back on that. There was some question that this may have been causing some dizziness. She also was on clonazepam and alprazolam for the underlying bipolar disorder.
Apparently, her husband was in this afternoon. He had a box of her pain medications. It is unclear whether she took a bunch of these or precisely what happened. I was contacted that she was less responsive. She periodically has some difficulty to arouse due to pain medications, which she has been requesting repeatedly, though at times does not appear to have objective signs of ongoing pain. The nurse found her and was unable to arouse her at this point. There was a concern that she had taken some medications from home. She was given Narcan and appeared to come around some. Breathing remained somewhat labored and she had some diffuse scattered rhonchi, which certainly changed from this a.m. Additional Narcan was given as well as some medications to reverse a possible benzodiazepine toxicity. With O2 via mask, oxygenation was stable at 90% to 95% after initial hypoxia was noted. A chest x-ray was obtained at this time. An ECG was obtained, which shows a sinus tachycardia, noted to have ischemic abnormalities.
Pulmonary Medicine Associates have been contacted to consult in light of the ICU admission. At this juncture, she does not appear to need an intubation. Pending chest x-ray, she may require additional IV furosemide.
Keywords: general medicine, shortness of breath, pulmonary medicine, bipolar disorder, icu,